MAUDE Adverse Event Report: LEMAITRE VASCULAR, INC. TUFTEX OVER-THE-WIRE EMBOLECTOMY CATHETER

LEMAITRE VASCULAR, INC. TUFTEX OVER-THE-WIRE EMBOLECTOMY CATHETER
Model Number 1651-44
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/06/2022
Type of Reportable Event Malfunction
Event or Problem Description
The balloon of the tuftex over-the-wire embolectomy catheter failed to deflate during an embolectomy procedure.There was no harm to the patient because of this incident.
 
Additional Manufacturer Narrative
We have received the complaint device for evaluation and we have confirmed the reported incident.We observed the balloon in this catheter remained partially inflated.The proximal ligature had slipped from its initial location covering the inflation hole.As a result, the surgeon was unable to deflate the balloon during the procedure.We did not observe any stretching of the catheter lumen.Based on our investigation, it is possible that the balloon was not tied sufficiently to the catheter lumen.As a result, the proximal ligature slipped under stress when the surgeon attempted to pull the clot.We have not received any other complaints of a similar nature for devices from this lot.Iplease note that our ifu appropriately warns the users about the risks that could occur with the use of the embolectomy catheter including the risk of balloon failure due to exposure to calcified plaque.The arterial embolectomy catheter is not recommended for the removal of fibrous, adherent, or calcified material ( eg.Chronic clot, atherosclerotic plaque ).This catheter is not designed to withstand the additional pull force needed to remove these materials.There was no harm to the patient because of this incident.The surgeon used another catheter to complete the procedure.

Brand Name
TUFTEX OVER-THE-WIRE EMBOLECTOMY CATHETER
Common Device Name
EMBOLECTOMY CATHETER
Manufacturer (Section D)
LEMAITRE VASCULAR, INC.
lemaitre vascular, inc.
63 second ave MA 01803
Manufacturer (Section G)
LEMAITRE VASCULAR, INC.
63 second ave
burlington MA 01803
Manufacturer Contact
pragya thikey
63 second ave
burlington, MA 01803
7812212266
MDR Report Key14634437
Report Number1220948-2022-00051
Device Sequence Number17383814
Product Code DXE
UDI-Device Identifier00840663100675
UDI-Public00840663100675
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K992368
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1651-44
Device Catalogue Number1651-88
Device Lot NumberOTW4818
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/09/2022
Initial Report FDA Received Date06/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown